MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX100801CD
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that after successful deployment, the stent length was measured to be 120 mm instead of 80 mm.The stent length in vivo was estimated by means of a non-inflated 80 mm balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.Based on the images provided a stent elongation or incorrect stent length of the used product could not be confirmed.Potential product and non product related factors which may have caused or contributed to the reported issue have been considered.Previous investigations of similar complaints have been reviewed to determine the root cause.An inadvertent movement of the hand during stent release, incorrect holding of the delivery system during stent release, insufficient pre dilatation, highly calcified vessel, patient condition or the vessel anatomy may result into an irregular placement of the stent.In this case no information regarding placement site or the procedure was provided.The stent was deployed correctly and it was an off label use application.Furthermore, a manufacturing related issue was considered.For this product a 100% inspection of the correct stent length was performed during manufacturing and during final inspection prior to release.There is no indication for a mislabeling of the delivery system or the stent.On the basis of the available information and the evaluation of the provided images, a definite root cause for the event reported could not be determined.The ifu states: "verify that the distal and proximal stent radiopaque markers are distal and proximal to the target stricture".In addition, the ifu describes the deployment of the stent sufficiently.Furthermore, the lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.
 
Event or Problem Description

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5811698
Report Number9681442-2016-00206
Device Sequence Number10874346
Product Code FGE
UDI-Device Identifier04049519000619
UDI-Public(01)04049519000619(17)180129(10)ANAN3622
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2018
Device Catalogue NumberEX100801CD
Device Lot NumberANAN3622
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/21/2016
Supplement Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight102